Scary Truth about Prednisolone: Your Doctor Won't Tell You
Here we’ll talk about how much doctors aren't telling people and how unprepared people are to start taking Prednisolone, how many questions people still have after they've been on it a long time.
There's a gap. There's a problem. I'm going to share with you the details of what your doctor isn't telling you. The thing is that it's not their fault. It's not like they're trying to hide it from you. They just don't know, because no one has any idea, why Prednisolone is causing these problems. No one has a great list of what to actually expect. Why would that be, because Prednisolone is such an old drug, that they never had to do the testing that new drugs do to find out what to expect and which side-effects are common. No one knows. So, I'm going to tell you what you should expect.
We're going to talk about the following: Why are we going to talk about the topic of Prednisolone? And then I’ll give you15 or more facts that your doctor won't tell you.
In February of this year 2019 I did a survey of people to find out what their biggest challenge was with Prednisolone. I wasn't surprised, but 52% of people said that Prednisolone’s the biggest challenge for them was weight gain. The third one was joint pain.
I asked in a group on Facebook: “Did your pharmacist warn you that Prednisolone is causing weight gain?” 261 people said that their pharmacist didn't tell them about weight gain. This survey was a follow-up to a previous one, where 270 people had said that their doctor hadn't told them about weight gain. Neither their doctor nor their pharmacist is preparing them to take weight gain, which is caused by the drug. We're talking about this, because there's a huge gap in care.
As for Prednisolone weight gain, the study showed that 70% of people, who take Prednisolone, gained weight. So, if you haven't gained weight, while on Prednisolone, then consider yourself the lucky one in three.
As for a study of people taking low doses, then only 5-10 milligrams a day for two years gained 4-8 percent. That means that if you're on a higher dose, then you'll probably gain more than that. The longer you're on Prednisolone the more you gain weight. And your moon face is dose-dependent. The higher your dose of Prednisolone the bigger your moon face is. The lower the dose the more likely it is to go away.
Weight gain leads to risks. You have a 4 times increased risk of diabetes. You have a 4 time increased risk of high blood pressure. And you have a 2.5 times increased risk of heart disease, such as stroke or heart attack.
One more side effect is that Prednisolone wastes away your muscles. This leads to muscle pain, aches, thin arms and thin legs. Prednisolone wastes away your bones. That leads to joint pain, which was a surprise. I didn't realize how much joint pain is caused by Prednisolone. And I realized, that it’s because the number one people with joint pain are people with rheumatoid arthritis. They take Prednisolone to make the joint pain go away. So, it's really strange relationship that people take Prednisolone to get rid of their joint pain, but other people are getting joint pain, because of the Prednisolone. It's a mystery that we're going to solve. We're going to figure this out.
Then, Prednisolone wastes away bones leading to osteoporosis. Osteoporosis leads to broken bones. So, Prednisolone is the number one drug that causes osteoporosis.
Another thing that your doctor won't tell you is that the number one thing people complain about on Twitter is insomnia, when it comes to Prednisolone. It means that you can't sleep. So, not only you are gaining weight and your bones are breaking down, and you're in pain, then you can't even sleep. It's really tough being on Prednisolone.
Another thing that you might not be prepared for is your personality changing, becoming anxious and irritable. You're not going to be that pleasant, when you're on Prednisolone.
Other things like hair loss, hot flashes, blurry vision and memory loss make you feel like an old person, when you're just a person with a chronic disease.
After all, if you stop taking it suddenly, then that can kill you. That can put you into adrenal crisis and you can die. So, even if you're suffering from all of these things, do not ever stop taking Prednisolone rapidly. Always get off Prednisolone slowly, following your doctor's orders, because it can lead to withdrawals, miserable pain, and it can be life-threatening.